Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Strichartz estimates on Kerr black hole backgrounds

Author: Mihai Tohaneanu
Journal: Trans. Amer. Math. Soc. 364 (2012), 689-702
MSC (2010): Primary 35Q75
Published electronically: September 29, 2011
MathSciNet review: 2846348
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the dispersive properties for the wave equation in the Kerr space-time with small angular momentum. The main result of this paper is to establish Strichartz estimates for solutions of the aforementioned equation. This follows a local energy decay result for the Kerr space-time obtained in earlier work of Tataru and the author, and uses the techniques and results by the author and collaborators (2010). As an application, we then prove global well-posedness and uniqueness for the energy critical semilinear wave equation with small initial data.

References [Enhancements On Off] (What's this?)

  • 1. L. Andersson and P. Blue: Hidden symmetries and decay for the wave equation on the Kerr spacetime, arXiv:0908.2265v1
  • 2. P. Brenner: On $ L_p-L_{p'}$ estimates for the wave-equation. Math. Z. 145 (1975), 251-254. MR 0387819 (52:8658)
  • 3. S. Chandrasekhar: The Mathematical Theory of Black Holes. Oxford Classic Texts in the Physical Sciences. Oxford University Press, 1992 MR 1210321 (93k:83046)
  • 4. M. Dafermos and I. Rodnianski: A proof of the uniform boundedness of solutions to the wave equation on slowly rotating Kerr backgrounds, arXiv:0805.4309v1
  • 5. M. Dafermos and I. Rodnianski: Lectures on black holes and linear waves, arXiv:0811.0354v1
  • 6. F. Finster, N. Kamran, J. Smoller, S. T. Yau: Decay of solutions of the wave equation in Kerr geometry. Comm. Math. Phys. 264 (2006), 465-503. MR 2215614 (2007b:83019)
  • 7. F. Finster, J. Smoller: A Time Independent Energy Estimate for Outgoing Scalar Waves in the Kerr Geometry. J. Hyperbolic Differ. Equ. 5 (2008), no. 1, 221-255. MR 2405857 (2009d:35330)
  • 8. J. Ginibre and G. Velo: Generalized Strichartz inequalities for the wave equation. J. Funct. Anal. 133 (1995), 50-68. MR 1351643 (97a:46047)
  • 9. S. W. Hawking and G. F. R. Ellis: The large scale structure of space-time. Cambridge Monographs on Mathematical Physics, No. 1. London, New York: Cambridge University Press, 1973. MR 0424186 (54:12154)
  • 10. L. Kapitanski: Some generalizations of the Strichartz-Brenner inequality. Leningrad Math. J. 1 (1990), 693-726. MR 1015129 (90h:46063)
  • 11. M. Keel and T. Tao: Endpoint Strichartz estimates. Amer. J. Math. 120 (1998), 955-980. MR 1646048 (2000d:35018)
  • 12. H. Lindblad and C. D. Sogge: On existence and scattering with minimal regularity for semilinear wave equations. J. Funct. Anal. 130 (1995), 357-426. MR 1335386 (96i:35087)
  • 13. J. Marzuola, J. Metcalfe, D. Tataru, and M. Tohaneanu: Strichartz estimates on Schwarzschild black hole backgrounds. Comm. Math. Phys. 293 (2010), no. 1, 37-83. MR 2563798 (2010m:58043)
  • 14. J. Metcalfe and D. Tataru: Global parametrices and dispersive estimates for variable coefficient wave equations, arXiv:0707.1191.
  • 15. G. Mockenhaupt, A. Seeger, and C. D. Sogge: Local smoothing of Fourier integral operators and Carleson-Sjölin estimates. J. Amer. Math. Soc. 6 (1993), 65-130. MR 1168960 (93h:58150)
  • 16. H. Pecher: Nonlinear small data scattering for the wave and Klein-Gordon equations. Math. Z. 185 (1984), 261-270. MR 731347 (85h:35165)
  • 17. H. F. Smith: A parametrix construction for wave equations with $ C\sp {1,1}$ coefficients. Ann. Inst. Fourier (Grenoble) 48 (1998), 797-835. MR 1644105 (99h:35119)
  • 18. R. S. Strichartz: A priori estimates for the wave equation and some applications. J. Funct. Anal. 5 (1970), 218-235. MR 0257581 (41:2231)
  • 19. R. S. Strichartz: Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations. Duke Math. J. 44 (1977), 705-714. MR 0512086 (58:23577)
  • 20. D. Tataru: Strichartz estimates for operators with nonsmooth coefficients and the nonlinear wave equation. Amer. J. Math. 122 (2000), 349-376. MR 1749052 (2001c:35260)
  • 21. D. Tataru: Strichartz estimates for second order hyperbolic operators with nonsmooth coefficients II. Amer. J. Math. 123 (2001), 385-423. MR 1833146 (2002d:35140)
  • 22. D. Tataru: Strichartz estimates for second order hyperbolic operators with nonsmooth coefficients III. J. Amer. Math. Soc. 15 (2002), 419-442. MR 1887639 (2003a:35120)
  • 23. D. Tataru and M. Tohaneanu: Local energy estimate on Kerr black hole backgrounds, arXiv:0810.5766v2

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35Q75

Retrieve articles in all journals with MSC (2010): 35Q75

Additional Information

Mihai Tohaneanu
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907-2067
Address at time of publication: Department of Mathematics, Johns Hopkins University, Baltimore, Maryland 21218

Received by editor(s): January 8, 2010
Published electronically: September 29, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society